MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 47127
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a set screw popped off of the s1 pedicle screw postoperatively.Revision surgery took place to remove the hardware.
 
Additional Manufacturer Narrative
The explant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
Additional information: d4.Lot #: sm174763.Primary udi #: (b)(4).H4.Device manufacture date: 03/26/2024.Corrected information: h3.Yes.H6.Investigation findings: 327, 3243.Investigation conclusions: 19, 61.Device evaluation: the set screw contact surface shows an irregular starburst wear pattern that is typically observed in set screws that back out.The absence of this pattern suggests that the set screw may not have achieved full normalization interface contact with the rod during final tightening or may not have been final tightened to specification during implantation.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings: it is critical that set screws are final tightened as recommended in the surgical technique guides, using the appropriate instrument(s), e.G.Torque handle, failure to tighten the set screws using the recommended instrument(s) could compromise the mechanical stability of the construct.Intraoperative management: final set screw tightening: all set screws must be tightened using the appropriate instrument (e.G., torque handle) as indicated in the surgical technique guide.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key21977585
Report Number2027467-2025-00080
Device Sequence Number13060782
Product Code NKB
UDI-Device Identifier00840967124582
UDI-Public(01)00840967124582
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K152968
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47127
Device Catalogue Number47127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale